Jump to content
Sign in to follow this  
mary colleen

Cough, SOB with WBR?

Recommended Posts

As previously mentioned, my husband is just about to finish up 20 WBR treatments. He is experiencing all of the normal side effects associated with that therapy.

I have also noticed an intermittent dry cough for the last 10 days or so. Yesterday, he mentioned that he has had worse than normal shortness of breath for the last couple of weeks.

I am wondering if anyone out there with WBR experience has seen/had side effects like this with the WBR treatment? I know that these symptoms are more logically local to the chest, but thought I'd ask since he is in treatment.

He has also been decreasingly physically active over the 4 weeks of WBR - wondering if that could be causing him to have more SOB on mild exertion.

Thanks all

Share this post


Link to post
Share on other sites

Gerald didn't experience shortness of breath with whole brain radiation - he already had the shortness prior. I can't speak for everyone though. If there are sudden spurts of shortness of breath or your husband is anxious at all please do not cancel out anxiety as being a cause. Gerald would get short of breath and anxious about being short of breath or visa/versa and he would take under the tongue ativan to relax himself and his breathing. It usually did the trick. Best of luck and thinking of you guys lots, Heather

Share this post


Link to post
Share on other sites

My dad just finished WBR. He hasn't had any real SOB problems but he has had a persistent dry cough that lasted and maybe got a bit worse during WBR. So far, our Dr. and pulmologist have not been able to pinpoint the cause (i.e. chest infection? acid reflux? tumor related?) of the cough nor prescribe medicine that has supressed or calmed it down (Robitussin, Cherratussin, Hydrocodone, antibiotic and now an acide reflux pill).

Share this post


Link to post
Share on other sites

Hi Mary Colleen,

I've recently had SOB with slight cough and wheeze. No WBR, though. First, they checked the cancer - it was stable to smaller, so that's not the reason. Then they checked for Pulmonary Embolism, but that was clear. They also checked the placement of my port-a-cath to make sure it hadn't migrated. Then they did and echocardiogram to look for fluid around my heart, but that was clear too. They were starting to chalk it up to anxiety, but then noticed I was wheezing a bit. Now they think it is asthma induced by the chemo, which can show up several months after you're finished with treatment. They're treating me with Advair. Since this just happened to me, thought I'd give you some ideas of what they might check for. Good luck - hope he feels better soon.

Raney

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...